MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BROKEN SCREW EXTRACTOR HEX COUPLING

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BROKEN SCREW EXTRACTOR HEX COUPLING
Catalog Number 03.505.222
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.No patient involvement reported.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device history records review was conducted.The report indicates that the: part number: 03.505.222.Synthes lot number: h214031.Supplier lot number: n/a.Release to warehouse date: 02-may-2017.Expiration date: n/a.Supplier: (b)(4).No ncrs were generated during production.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tip of a screw extractor hex coupling broke.This issue was found during inspection of set at the loaner department.The item is non-repairable.This involves one (1) device.This report is 1 of 1 for pc-(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient code 3191 was used in the initial report to capture no patient involvement.Product development investigation was completed.At customer quality, the returned screw extractor was inspected and the complaint of broken tip was confirmed.Visual inspection performed at customer quality observed that one of the screw extractor tips was broken.Broken fragments were not received at customer quality.No new malfunctions have been identified.Whether this complaint could be replicated is not applicable because the device was returned damaged.Relevant drawings for the returned device were reviewed, and determined to be suitable for the intended design and application when used as recommended.Dimensional analysis at the broken region could not be performed due to post manufacturing damage and missing fragments.A device history review was performed for the returned instrument¿s lot number and no non-conformance reports, material review reports or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Also, based on the device history record review, there is no indication that any issues with material or material properties contributed to the complaint condition.While no definitive root cause could be determined it is possible that the device encountered unintended forces such as being dropped or damaged during usage or handling.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Reporter address and phone number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BROKEN SCREW EXTRACTOR HEX COUPLING
Common Device Name
EXTRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7382374
Report Number2939274-2018-51323
Device Sequence Number1172929
Product Code HWB
UDI-Device Identifier10887587014067
UDI-Public(01)10887587014067(10)H214031
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.505.222
Device Lot NumberH214031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2018
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer04/30/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1